MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH WINGS; INTERVASCULAR CATHETER
Model Number 386812
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd cathena¿ safety iv catheter with wings disconnection occurred and led to leakage.The following information was provided by the initial reporter, translated from spanish to english: malfunction of the connection in the operating room, causing adverse events in the patient.The anesthesia service reports that on several occasions the infusion system was disconnected from the catheter, causing drug leaks and impacting the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no photos of the defective sample or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.H3 other text : see h10.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH WINGS
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15992840
Report Number8041187-2022-00738
Device Sequence Number14974552
Product Code FOZ
UDI-Device Identifier00382903868124
UDI-Public(01)00382903868124
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386812
Device Catalogue Number386812
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown